Alert archive / Kentucky / Flash Flood Warnings in 2023
Flash Flood Warning 4, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jan 3, 2023, 6:02 AM EST for 4 counties in Kentucky. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 3, 2023, 6:02 AM EST (11:02 UTC)
- Expired
- Jan 3, 2023, 11:53 AM EST
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bullitt County, KY, Hardin County, KY, Nelson County, KY, Spencer County, KY
The radar
The Louisville radar (KLVX), 13 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 3, 7:00 AM EST | FLASH FLOOD | 1 W Mount Washington, KY | REPORTS OF WATER OVER ROADWAY AT GREENBRIAR ROAD AND WALES RUN ROAD. |
| Jan 3, 10:21 AM EST | FLASH FLOOD | 1 E Mount Washington, KY | SEVERAL WATER RESCUES ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
421
WGUS53 KLMK 031102
FFWLMK
KYC029-093-179-215-031400-
/O.NEW.KLMK.FF.W.0004.230103T1102Z-230103T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
602 AM EST Tue Jan 3 2023
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
Bullitt County in central Kentucky...
Northeastern Hardin County in central Kentucky...
Northwestern Nelson County in central Kentucky...
Southwestern Spencer County in central Kentucky...
* Until 900 AM EST.
* At 602 AM EST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Elizabethtown, Shepherdsville, Radcliff, Mount Washington,
Hillview, Vine Grove, Lebanon Junction, West Point, Fairfield and
Belmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3799 8596 3799 8591 3803 8570 3810 8546
3792 8538 3783 8569 3774 8585 3775 8604
3780 8603 3782 8601 3788 8598
FLASH FLOOD...RADAR INDICATED
$$
JML3 follow-up statements
822
WGUS53 KLMK 031347
FFWLMK
KYC029-093-179-215-031500-
/O.EXT.KLMK.FF.W.0004.000000T0000Z-230103T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
847 AM EST Tue Jan 3 2023
The National Weather Service in Louisville has extended the
* Flash Flood Warning for...
Bullitt County in central Kentucky...
Northeastern Hardin County in central Kentucky...
Northwestern Nelson County in central Kentucky...
Southwestern Spencer County in central Kentucky...
* Until 1000 AM EST.
* At 847 AM EST, the public reported thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Elizabethtown, Shepherdsville, Radcliff, Mount Washington,
Hillview, Vine Grove, Lebanon Junction, West Point, Fairfield and
Belmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3799 8596 3799 8591 3803 8570 3810 8546
3792 8538 3783 8569 3774 8585 3775 8604
3780 8603 3782 8601 3788 8598
FLASH FLOOD...OBSERVED
$$
MCK509
WGUS53 KLMK 031438
FFWLMK
KYC029-093-179-215-031700-
/O.EXT.KLMK.FF.W.0004.000000T0000Z-230103T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
938 AM EST Tue Jan 3 2023
The National Weather Service in Louisville has extended the
* Flash Flood Warning for...
Bullitt County in central Kentucky...
Northeastern Hardin County in central Kentucky...
Northwestern Nelson County in central Kentucky...
Southwestern Spencer County in central Kentucky...
* Until noon EST.
* At 938 AM EST, the public reported thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Elizabethtown, Shepherdsville, Radcliff, Mount Washington,
Hillview, Vine Grove, Lebanon Junction, West Point, Fairfield and
Belmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3799 8596 3799 8591 3803 8570 3810 8546
3792 8538 3783 8569 3774 8585 3775 8604
3780 8603 3782 8601 3788 8598
FLASH FLOOD...OBSERVED
$$
MCK346
WGUS73 KLMK 031653
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
1153 AM EST Tue Jan 3 2023
KYC029-093-179-215-031703-
/O.CAN.KLMK.FF.W.0004.000000T0000Z-230103T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bullitt KY-Hardin KY-Nelson KY-Spencer KY-
1153 AM EST Tue Jan 3 2023
...FLASH FLOOD WARNING FOR BULLITT, NORTHEASTERN HARDIN,
NORTHWESTERN NELSON AND SOUTHWESTERN SPENCER COUNTIES HAS BEEN
REPLACED WITH A FLOOD WARNING...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 100 PM EST for portions of
east central Kentucky, north central Kentucky, northwest Kentucky
and south central Kentucky.
LAT...LON 3799 8596 3799 8591 3803 8570 3810 8546
3792 8538 3783 8569 3774 8585 3775 8604
3780 8603 3782 8601 3788 8598
$$
MCKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 3, 6:01 AM EST, 1 minute earlier.
Area forecast discussion, Jan 3, 6:01 AM EST, 1 minute before
Area Forecast Discussion
National Weather Service Louisville KY
601 AM EST Tue Jan 3 2023
...Updated Aviation Discussion...
.Forecast Update...
Issued at 417 AM EST Tue Jan 3 2023
After coordination with SPC and surrounding WFOs, a tornado watch
has been put up across portions of southern and central Kentucky
through 17z. Despite meager instability, storms in the watch area
would likely have good potential to become surface based. The
current tornado warned storm in Larue/Hardin county is moving into a
less favorable air mass (from a stability perspective) for surface
based potential, so while rotation may persist with the storm for a
bit, expect the tornado and gusty wind potential to decrease with
northward movement.
Additionally, given recent trends in storm training and what
regional radars are now showing to our southwest, have opted for a
flood watch across portions of the CWA. This flood watch is
currently progged to run through 18z, but could be extended through
tonight/early Wednesday if it appears there may be additional
convection that develops ahead of the cold front.
&&
.Short Term...(Today and tonight)
Issued at 313 AM EST Tue Jan 3 2023
---------------------------------------------------------------------
Key Messages
* Threat for isolated strong to severe thunderstorms exists today
through early Wednesday. Gusty winds are the main threat, although
an isolated spin-up tornado cannot be ruled out.
* Widespread 1-2" of rainfall expected through this afternoon;
isolated 3+" totals possible due to training of convection.
Predominantly minor/nuisance flooding is expected in low-lying
areas where the heaviest precipitation falls.
* Gusty southerly winds of 25-35 mph possible today.
* Record warm temperatures possible today.
---------------------------------------------------------------------
=======================================
Early Morning Analysis and Environment
=======================================
Surface analysis this morning reveals a surface low near the KS/MO
border with a warm front draped eastward across central IL/IN/OH,
placing our region well within the warm sector. Surface obs across
southern Indiana and central Kentucky are generally in the low to
mid 60s for T/Tds, with the highest values across southern Kentucky.
A quick glance farther to the south reveals some upper 60s dewpoints
across portions of central/western Tennessee.
Widespread showers and occasional thunderstorms continue to impact
most of the region, though activity until recent has been relatively
'elevated' in nature to keep the severe threat low. In recent hours,
though, there has been a slow uptick in dewpoints across the south,
and with higher dewpoints off to our south/west advecting this way,
the small stable layer near the surface has begun to erode and the
atmosphere slowly has destabilized (albeit at marginal levels) from
south to north.
================
Severe potential
================
We are already seeing activity across western/southern Kentucky and
Tennessee show some modest organization within areas where marginal
SBCAPE and minimal SBCIN coincide, which has prompted some warnings.
VWP hodographs from KOHX show long, clockwise curving signatures
supportive of high amounts of SRH in an environment of strong deep
layer shear. Storms across southern and central Kentucky will
continue to be capable of severe weather in this environment, though
overall severe activity should stay isolated in nature for the next
2-3 hours.
Some high-res guidance suggests that a fairly large line/QLCS will
develop toward dawn and push through the region. While the guidance
varies on the overall strength of this line (some weaken it shortly
after sunrise, others strengthen it), given there will likely be
some meager amounts of SBCAPE to work with, any mesovortices within
the line could be capable of damaging wind gusts and/or brief spin
up tornadoes.
Additional convection may develop ahead of the cold front tonight
into early tomorrow morning, depending on how much destabilization
we see in the wake of the morning/afternoon activity. Confidence in
the strength of the convection remains low, though. Should stronger
or severe storms develop, they would likely pose a damaging wind
gust threat as well as the potential for an isolated tornado.
===============
Flood potential
===============
Highest rainfall totals through early this morning have generally
been along and west of I-65, with amounts ranging from 0.5" to 1".
There have been some locally higher amounts in some of the stronger
convective bands, where radar estimates have pushed a little over
2". All of this has been well within FFG across the region. Looking
upstream, there is quite a bit of stratiform rainfall with heavier
convective bands/lines embedded. Given the activity we've had so far
this morning, and what is anticipated to arrive later today, think
most areas will be able to handle the rain OK. There could be some
localized flooding where the heavier rain bands set up, but given
these issues will likely not be widespread, will hold off on a flood
watch. If it appears we may have a more wider area of heavier
rainfall, or if there are good/consistent signals for widespread
heavy rainfall tonight into early Wednesday that would overlap areas
already impacted by the morning rain, a flood watch may be needed.
This will be monitored through the morning.
.Long Term...(Wednesday through Monday)
Issued at 300 AM EST Tue Jan 3 2023
Wednesday...
At the start of the extended period, a surface cold front associated
with an occluding low pressure system over the Upper Midwest will
likely be exiting east through east-central KY with showers coming
to an end by early Wednesday afternoon. Expect Wednesday to be the
warmest day of the extended period with temperatures remaining
nearly steady in the lower 50s (SW IN) to lower 60s (central KY)
through the first half of the day before starting to drop off in the
afternoon and evening behind the front. After several days of
temperatures well above normals, we will begin to trend back towards
seasonably cool temps Wednesday night with overnight lows in the mid
to upper 30s.
Thursday - Friday...
For the end of the week, the large stacked low will gradually eject
eastward out of the Upper Midwest and through the Great Lakes
regions, eventually being swept into the Atlantic by Friday night.
In its wake, the upper level pattern will begin to flatten out and
high pressure will briefly drift over the region. Expect mostly dry
weather during this time frame, although some light precip cannot be
ruled out for Thursday (mainly north of I-64) as the upper low
passes to the north. High temperatures will generally be in the 40s,
with portions of south-central KY reaching into the lower 50s on
Thursday. Overnight lows will be in the lower 30s.
Saturday and Beyond...
Precipitation chances will return by Saturday as a compact shortwave
ripples through the quasi-zonal flow aloft. At the surface, an
associated area of low pressure will push out of the mid MS Valley
and quickly move across the lower OH/TN Valleys. For now, best
chances of precip look to be during the day Saturday with things
then drying out for Sunday. Expect high temperatures to range from
lower to mid 40s across southern IN to the upper 40s and lower 50s
across south-central KY. Low temperatures will continue to be in the
lower to mid 30s each night.
&&
.Aviation...(12Z TAF Issuance)
Issued at 601 AM EST Tue Jan 3 2023
Current regional radars show widespread showers and thunderstorms,
with the bulk of the activity currently along and north of the
Bluegrass/Western Kentucky Parkways. These showers and storms will
continue through the morning hours and gradually push eastward. Any
TAF site impacted by a heavier shower or storm will see greatly
reduced visibilities/ceilings, and perhaps even a brief wind shift.
Rain/Storm activity will gradually taper down from west to east this
afternoon, and eventually all sites should rise to VFR cigs/vis.
Additional shower and storm development is possible this evening,
but confidence in redevelopment of precipitation and areal coverage
remains low.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Flood Watch until 1 PM EST /noon CST/ this afternoon for
KYZ023>031-034>036-038>041-045>048-053-054-061>065-070>074.
IN...Flood Watch until 1 PM EST /noon CST/ this afternoon for INZ084-
089>092.
&&
Update...DM
Short Term...DM
Long Term...JML
Aviation...DMHazardous weather outlook, Jan 3, 4:35 AM EST, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 435 AM EST Tue Jan 3 2023 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-040945- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- 435 AM EST Tue Jan 3 2023 /335 AM CST Tue Jan 3 2023/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Severe thunderstorms and flash flooding will be a threat through the early afternoon. Please see the latest tornado and flash flood watch for more details. Additional thunderstorms may be possible tonight, but their development remains uncertain at this time. If storms do form overnight, some could be strong to severe. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather or flooding. GENERAL STORM MOTION OF THE DAY: Storms will generally move 45 to 55 mph from the southwest to the northeast. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. DM
In the hours before
Local storm report, Jan 3, 5:37 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
537 AM EST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM FLASH FLOOD 5 E ELIZABETHTOWN 37.69N 85.78W
01/03/2023 HARDIN KY 911 CALL CENTER
REPORTS OF WATER OVER VALLEY CREEK ROAD NEAR
ELIZABETHTOWN KY.
&&
JMLLocal storm report, Jan 3, 5:40 AM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
540 AM EST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM FLASH FLOOD 1 SE EASTVIEW 37.57N 86.04W
01/03/2023 HARDIN KY 911 CALL CENTER
REPORTS OF WATER OVER ROADWAY ON THE WESTERN
KENTUCKY PARKWAY BETWEEN EXITS 122 AND 127.
&&
JMLLocal storm report, Jan 3, 5:43 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
543 AM EST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 3 E GRAYSON SPRINGS 37.46N 86.18W
01/03/2023 GRAYSON KY 911 CALL CENTER
REPORTS OF WATER OVER ROADWAY AT THE
INTERSECTION OF HICKORY FLATS ROAD AND JESSE
SKAGGS ROAD.
&&
JMLLocal storm report, Jan 3, 5:45 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
545 AM EST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 3 NW MEREDITH 37.43N 86.28W
01/03/2023 GRAYSON KY 911 CALL CENTER
REPORTS OF WATER OVER ROADWAY AT THE
INTERSECTION OF ANNETA ROAD AND TAYLOR FORK
ROAD.
&&
JMLLocal storm report, Jan 3, 5:48 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
548 AM EST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM FLASH FLOOD BEAVER DAM 37.40N 86.88W
01/03/2023 OHIO KY 911 CALL CENTER
REPORTS OF WATER OVER ROADWAY AT THE
INTERSECTION OF HIGHWAY 62W AND HIGHWAY 231.
&&
JMLLocal storm report, Jan 3, 5:49 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
549 AM EST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM FLASH FLOOD 2 NW PRENTISS 37.36N 86.88W
01/03/2023 OHIO KY 911 CALL CENTER
REPORTS OF WATER OVER ROADWAY AT THE
INTERSECTION OF APPLE HOUSE ROAD AND
ROCHESTER ROAD.
&&
JMLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 1:40 AM EST | Special Weather Statement | LMK | Butler | 35 min |
| Jan 3, 2:20 AM EST | Special Weather Statement | LMK | Grayson | 25 min |
| Jan 3, 2:24 AM EST | Severe Thunderstorm Warning | LMK | Butler, Logan | 36 min |
| Jan 3, 2:48 AM EST | Tornado Warning | LMK | Butler, Logan, Warren | 27 min |
| Jan 3, 3:10 AM EST | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 20 min |
| Jan 3, 3:21 AM EST | Tornado Warning | LMK | Butler, Edmonson, Warren | 24 min |
| Jan 3, 3:23 AM EST | Areal Flood Advisory | LMK | Butler, Edmonson, Grayson, Hardin, Warren | 3 hr |
| Jan 3, 3:41 AM EST | Flash Flood Warning | LMK | Butler, Edmonson, Grayson, Hardin | 3 hr |
| Jan 3, 3:43 AM EST | Tornado Warning | LMK | Edmonson, Grayson, Hardin, Hart, Larue | 47 min |
| Jan 3, 4:06 AM EST | Flood Watch | LMK | Allen, Anderson, Barren, Bourbon, Breckinridge, Bullitt and 31 more | 9 hr |
| Jan 3, 4:11 AM EST | Flash Flood Warning | LMK | Anderson, Bullitt, Hardin, Larue, Marion, Nelson and 1 more | 7 hr |
| Jan 3, 4:17 AM EST | Severe Thunderstorm Warning | LMK | Larue, Nelson | 28 min |
| Jan 3, 4:43 AM EST | Special Weather Statement | LMK | Nelson | 32 min |
| Jan 3, 5:04 AM EST | Severe Thunderstorm Warning | LMK | Ohio | 26 min |
| Jan 3, 5:21 AM EST | Flash Flood Warning | LMK | Breckinridge, Grayson, Hardin, Meade, Ohio | 6 hr |
| Jan 3, 5:26 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Ohio | 34 min |
| Jan 3, 5:31 AM EST | Areal Flood Advisory | LMK | Jefferson | 3 hr |
| Jan 3, 6:10 AM EST | Severe Thunderstorm Warning | LMK | Butler, Logan | 20 min |
| Jan 3, 6:23 AM EST | Tornado Warning | LMK | Butler, Logan, Warren | 37 min |
| Jan 3, 6:37 AM EST | Special Weather Statement | LMK | Bullitt | 23 min |
| Jan 3, 6:44 AM EST | Flash Flood Warning | LMK | Butler, Edmonson, Grayson, Hardin | 5 hr |
| Jan 3, 6:50 AM EST | Flash Flood Warning | LMK | Bullitt, Jefferson, Shelby, Spencer | 5 hr |
| Jan 3, 6:52 AM EST | Severe Thunderstorm Warning | LMK | Barren, Butler, Edmonson, Grayson, Hardin, Hart and 1 more | 38 min |
| Jan 3, 7:15 AM EST | Special Weather Statement | LMK | Shelby | 30 min |
| Jan 3, 7:28 AM EST | Special Weather Statement | LMK | Hart, Larue | 32 min |
| Jan 3, 7:34 AM EST | Severe Thunderstorm Warning | LMK | Green, Hardin, Hart, Larue, Nelson, Taylor | 26 min |
| Jan 3, 7:42 AM EST | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 33 min |
| Jan 3, 8:01 AM EST | Severe Thunderstorm Warning | LMK | Harrison, Scott | 29 min |
| Jan 3, 8:15 AM EST | Special Weather Statement | LMK | Nelson, Washington | 30 min |
| Jan 3, 8:25 AM EST | Flash Flood Warning | LMK | Anderson, Bourbon, Clark, Fayette, Franklin, Harrison and 9 more | 3 hr |
| Jan 3, 8:27 AM EST | Severe Thunderstorm Warning | LMK | Barren, Metcalfe | 33 min |
| Jan 3, 8:29 AM EST | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe | 31 min |
| Jan 3, 8:36 AM EST | River Flood Warning | LMK | Ohio | 65 hr |
| Jan 3, 8:42 AM EST | Areal Flood Advisory | LMK | Allen, Anderson, Barren, Bourbon, Breckinridge, Bullitt and 31 more | 6 hr |
| Jan 3, 8:55 AM EST | Special Weather Statement | LMK | Adair | 35 min |
| Jan 3, 8:56 AM EST | River Flood Warning | LMK | Bourbon | 41 hr |
| Jan 3, 9:01 AM EST | River Flood Warning | LMK | Franklin | 26 hr |
| Jan 3, 9:34 AM EST | Special Weather Statement | LMK | Adair, Casey, Clinton, Cumberland, Russell | 56 min |
| Jan 3, 9:35 AM EST | Flash Flood Warning | LMK | Breckinridge, Butler, Grayson, Hardin, Ohio | 3 hr |
| Jan 3, 9:50 AM EST | Areal Flood Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 19 more | 5 hr |
| Jan 3, 9:58 AM EST | River Flood Warning | LMK | Hardin, Nelson | 25 hr |
| Jan 3, 10:01 AM EST | River Flood Warning | LMK | Bullitt | 25 hr |
| Jan 3, 10:02 AM EST | Severe Thunderstorm Warning | LMK | Adair, Clinton, Cumberland, Russell | 28 min |
| Jan 3, 10:19 AM EST | Tornado Warning | LMK | Clinton | 26 min |
| Jan 3, 11:27 AM EST | Areal Flood Warning | LMK | Breckinridge, Grayson, Hardin, Meade, Ohio | 3 hr |
| Jan 3, 11:27 AM EST | Areal Flood Warning | LMK | Anderson, Bourbon, Clark, Fayette, Franklin, Harrison and 9 more | 3 hr |
| Jan 3, 11:28 AM EST | Special Weather Statement | LMK | Clinton, Cumberland, Russell | 32 min |
| Jan 3, 11:37 AM EST | Areal Flood Warning | LMK | Anderson, Bullitt, Hardin, Larue, Nelson, Spencer and 1 more | 4 hr |
| Jan 3, 11:38 AM EST | Areal Flood Warning | LMK | Butler, Edmonson, Grayson, Hardin | 3 hr |
| Jan 3, 11:53 AM EST | Areal Flood Warning | LMK | Bullitt, Hardin, Nelson, Spencer | 5 hr |
| Jan 3, 11:57 AM EST | Areal Flood Warning | LMK | Bullitt, Jefferson, Shelby, Spencer | 3 min |
| Jan 3, 12:02 PM EST | Areal Flood Warning | LMK | Bullitt, Jefferson, Shelby, Spencer | 3 hr |
| Jan 3, 12:33 PM EST | Areal Flood Warning | LMK | Breckinridge, Butler, Grayson, Hardin, Ohio | 3 hr |
| Jan 3, 1:39 PM EST | River Flood Warning | LMK | Nicholas, Robertson | 22 hr |
Nearby
Flash Flood Warnings in Kentucky, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.